MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553750
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cold axios stent was to be implanted to treat a perforation in the pylorus during a pyloric stent placement procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the first flange of the stent was deployed.Reportedly, when trying to deploy the second flange, a lot of resistance was felt and it was noted that the grey hub on the handle broke.The stent was removed from the patient partially deployed on the delivery system and another hot axios stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Note: according to the complainant, the axios stent was intended to be placed to treat a perforation in the pylorus.However, per the axios stent and delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size with >= 70% fluid content that are adherent to the gastric or bowel.The device is not indicated to treat a perforation in the pylorus.
 
Additional Manufacturer Narrative
Block h6: problem code 2906 captures the reportable event of stent partially deployed.Block h10: a cold axios delivery system was received for analysis; the stent and axios lock slider were not returned.Visual examination of the returned device found the deployment control hub was detached from the handle.No other issues were noted to the delivery system.The reported event of stent partially deployed was not confirmed as the stent was not returned.The reported event of handle break was confirmed; the deployment control hub was detached from the handle and the axios lock slider was not returned.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the axios stent was intended to be placed to treat a perforation in the pylorus.The ifu states, "the axios stent and delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size with >= 70% fluid content that are adherent to the gastric or bowel wall." the device is not indicated to treat a perforation in the pylorus.Taking all available information into consideration, the investigation concluded that the reported events and the observed failure may have been related to procedural factors.It may be that factors during the procedure, such as the technique used by the user, the patient anatomy and/or the interactionof the device with the scope could have caused the physician to feel resistance during attempted deployment of the second flange, limited the performance of the device and contributed to the stent partial deloyment and handle break.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a cold axios stent was to be implanted to treat a perforation in the pylorus during a pyloric stent placement procedure performed on (b)(6), 2020.According to the complainant, during the procedure, the first flange of the stent was deployed.Reportedly, when trying to deploy the second flange, a lot of resistance was felt and it was noted that the grey hub on the handle broke.The stent was removed from the patient partially deployed on the delivery system and another hot axios stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Note: according to the complainant, the axios stent was intended to be placed to treat a perforation in the pylorus.However, per the axios stent and delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size with >= 70% fluid content that are adherent to the gastric or bowel.The device is not indicated to treat a perforation in the pylorus.

Brand Name
AXIOS
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10896275
Report Number3005099803-2020-05699
Device Sequence Number2895999
Product Code PCU
UDI-Device Identifier08714729904632
UDI-Public08714729904632
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K153088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Model NumberM00553750
Device Catalogue Number5375
Device Lot Number0023637660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1